View Full Version : New diagnosis
Hi everyone. It's YPT. I don't come often, but I feel I should share this news. My Rheumy called me the other day to tell me that my MRI came back negative, but my blood tests revealed that I have Sjorgens (or however you spell it) disease. Something about eyes being dry. Could someone please explain this to me? Thanks a lot.
11-06-2008, 06:10 AM
My name id Kathy. I have SLE Lupus and Sjogrens Syndrome. With SJS you have a problem with dry mouth and dry eyes. Sjs is an auto-immune disorder. I am wondering if you have been diagnosed with Lupus as well. If you only have Sjogrens, then they consider it to be Primary. If you have Lupus along with it, then they consider it to be Secondary or overlapping.
Sjogrens can affect the sweat glands of the body, the sinuses due to dryness and dryness of the eyes and mouth and vagina. Sjogrens can also affect the intestines and stomach.
The reason that you need an eye test is to check for the dryness of the eyes, I forget right now due to brain fog the test that they do to check for the dryness in the eyes, but it does not hurt. The doctor can perscribe Ristasis drops for your eyes.
This illness is irritating, but you don't die from it. I forget it can affect the shoulders and hips too and other joints. There is fatigue with it also. They treat this illness with Plaquenil with good results. I hope that I have helped some. Maybe Saysusie will have a better way of explaining it all. God Bless.
Hi Kathy and thanks for responding. I am soooooooooooo tired of complaining, but it seems that each waking day brings a new ache or pain or symptom. I am now experiencing dry eyes (but not severe), spontaneous sweating and feeling like I am about to pass out, crying for no reason, forgetfullness, and sometimes trouble talking. I feel like a little baby sometimes because all I want is my husband to baby me through this. I can't expect too much from him because he has Cerebral Palsy and he needs help himself; however, he does well having to deal with Mrs. Jeckyll/Mrs. Hyde. I sometimes cannot stand myself.
My Rheumy prescribed Plaquenil but I have not gotten it yet. She just put me on Prednisone. I've been on it for three days and have not seen any symptoms from it, although I woke up this morning with pink eye.
I do have Systemic Lupus so i guess SJS is secondary. Whatever! I am just glad that there is a name to what I am experiencing. I am only on 20mg of Prednisone. Will it make me fat? I have heard some stories, especially from my 59 year old cousin who has Lupus (SLE). Thanks for listening. God Bless you too.
11-06-2008, 12:54 PM
Hon you definitely need to get the Plaquenil and start taking it as perscribed immediately. Plaquenil takes about 5 months to get the full benefit of the medication in your system and it should make you feel a lot better. I know it has helped me a lot. Once the Plaquenil gets kicked in real good you may be able to taper down and eventually come off of the Prednisone all together. Plaquenil is one of the top of the line medications for Lupus and Sjogrens. I have been taking it for over 14 years and it has helped me a lot seriously. Have they perscribed you to take 400 mg of Plaquenil a day? I know this is what I am on besides the other medications that I am on. Have they put you on any NSAIDs for the inflamation?
You are on a fairly low dosage of Prednisone and it should not make you fat. I hope though that you can get off of it once the Plaquenil gets kicked in in your system. Please get it filled and get to using it. Please do not be scared of it. There are few side affects and if you have any they tend to pass with time. Also take it with food and that helps if you should become nauseated. I have never had a problem with nausea from this medication.
There will be others that comes in here that will give you information too and they are all great and very well informed. I hope to get to know you more. God Bless.
11-06-2008, 01:53 PM
Steroids don't make you fat if you take it for a short time, you get Cushingoid when you take them long term in quite high doses.
Although some is due to water retention, they make you put on weight if you eat more. I guess if you don't eat more, you aren't going to suddenly put on 20kg.
Hi everyone and thanks for answering. I am not afraid to get "fat", just was concerned about the "big face" that people sometimes get when they are on steroids.
Thanks for taking the time to answer. Oh yeah, Kathy, what is the Lupus Foundation? I am going to attempt to look it up but if you can provide any more information, please do.
Thanks again for taking the time to answer.
11-06-2008, 04:28 PM
The Lupus Foundation of America is an organization that deals with folks with Lupus and their families. I have a link here that you can click on and read about it and you can either google search or yahoo search for all of the Lupus Foundations of America sites as there are several. It can probably explain it better then I can. Well here is the web address:
I hope that this works and helps you out.
Thank you for the link. I had found it before you sent the link, but the link is so much more helpful and faster. I did get a lot of valuable information from there. Thanks again.
Question to all out there:
Are any of you on SSI or SSDI and if you are, was it hard to get on? How many times were you denied before getting on? I just want to know because I am about to persue my possibilities.
Also, I am getting the terrible fevers all of a sudden. I mean the fever comes so hard and fast that I feel that I am going to pass out. I could be sitting down, lying down, walking, or whatever, and I just feel suddenly faint. Last night I looked at my hands and they were both blood red. I got scared because this is a new thing for me.
If anyone has any suggestions, please let me know. I go to the doctor on Monday and I plan to tell her everything. She seems to care, but when I am finished with her, she may want to refer me to another Rheumy :shock: